Alert archive / Massachusetts / Small Craft Advisories in 2018

Small Craft Advisory 116, NWS Boston/Norton, MA

September 26, 2018

NWS Boston/Norton, MA issued this small craft advisory at Sep 26, 2018, 6:23 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2018, 6:23 PM EDT (22:23 UTC)
Expired
Sep 26, 2018, 10:00 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

021 
WHUS71 KBOX 262223
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
623 PM EDT Wed Sep 26 2018

ANZ251-270200-
/O.NEW.KBOX.SC.Y.0116.180926T2223Z-180927T0200Z/
Massachusetts Bay and Ipswich Bay-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ236-270200-
/O.NEW.KBOX.SC.Y.0116.180926T2223Z-180927T0200Z/
Narragansett Bay-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt.
  Waves 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ250-270630-
/O.EXT.KBOX.SC.Y.0113.000000T0000Z-180928T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt.
  Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ254-270630-
/O.EXT.KBOX.SC.Y.0113.000000T0000Z-180928T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  30 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ231-270200-
/O.EXT.KBOX.SC.Y.0113.000000T0000Z-180927T0200Z/
Cape Cod Bay-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 10 to 15 kt with gusts up to 25 kt.
  Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ230-270200-
/O.EXT.KBOX.SC.Y.0114.000000T0000Z-180927T0200Z/
Boston Harbor-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...Southwest winds around 10 kt with gusts up to 
  25 kt. Waves around 2 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ235-237-270630-
/O.EXT.KBOX.SC.Y.0113.000000T0000Z-180928T0600Z/
Rhode Island Sound-Block Island Sound-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ255-256-270630-
/O.EXT.KBOX.SC.Y.0113.000000T0000Z-180928T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 10 to 20 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ232>234-270200-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-180927T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
623 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...South winds 15 to 20 kt with gusts up to 25 kt.
  Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
1 follow-up statement
176 
WHUS71 KBOX 270153
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
953 PM EDT Wed Sep 26 2018

ANZ231-270300-
/O.EXP.KBOX.SC.Y.0113.000000T0000Z-180927T0200Z/
Cape Cod Bay-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts will continue to diminish less than 25 kt overnight.

$$

ANZ251-270300-
/O.EXP.KBOX.SC.Y.0116.000000T0000Z-180927T0200Z/
Massachusetts Bay and Ipswich Bay-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts will continue to diminish less than 25 kt overnight.

$$

ANZ230-270300-
/O.EXP.KBOX.SC.Y.0114.000000T0000Z-180927T0200Z/
Boston Harbor-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts will continue to diminish less than 25 kt overnight.

$$

ANZ232>234-270300-
/O.EXP.KBOX.SC.Y.0113.000000T0000Z-180927T0200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts will continue to diminish less than 25 kt overnight.

$$

ANZ236-270300-
/O.EXP.KBOX.SC.Y.0116.000000T0000Z-180927T0200Z/
Narragansett Bay-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING...

Wind gusts will continue to diminish less than 25 kt overnight.

$$

ANZ250-271000-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-180928T0600Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS AND SEAS...North winds 10 to 20 kt with gusts up to 25 kt.
  Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ254-271000-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-180928T1000Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ235-237-271000-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-180928T0600Z/
Rhode Island Sound-Block Island Sound-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 5 to 15 kt with gusts up to 
  20 kt. Seas 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

ANZ255-256-271000-
/O.CON.KBOX.SC.Y.0113.000000T0000Z-180928T1000Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
953 PM EDT Wed Sep 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY...

* WINDS AND SEAS...Northeast winds 10 to 15 kt with gusts up to 
  25 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 4:34 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 26, 4:34 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
434 PM EDT Wed Sep 26 2018

.SYNOPSIS...
A tropical-like airmass will be over the region today characterized
by very humid conditions and warm temperatures. Widely scattered
showers with brief tropical downpours can be expected today. More
organized showers with embedded thunderstorms may occur this evening
as a cold front sweeps across the area. High pressure then brings
drier and much less humid air Thursday, along with seasonable
temperatures. A weak wave of low pressure may track close enough to
the south coast for a period of light rain Thursday night into
Friday morning. Thereafter, mainly dry weather with seasonable
temperatures will be featured for this weekend into early next
week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
2 pm update...

Monitoring upstream thunderstorm threats. Cloud breaks observed
via satellite, locations have warmed into the upper 70s to low
80s. Evident are SW cloud streets beneath eroding mid-level cloud
decks, some indication of subsidence aloft. Instability building
across the NE CONUS with around 500-1000 MLcape within undoubted
strong shear noted in vertical wind profilers, veering with height.
Effective bulk shear already upwards of 55 kts. Both mean wind
and shear vectors oriented SW as surface winds are generally S/SE.
A soupy, mild environment in place, some locations warming into
the low 80s with dewpoints in the low 70s, precipitable waters
around 1.75 inches.

If ingredients come together and thunderstorms can organize as SPC
HREF members suggest, and confident they will given the conditionally
unstable, tropical environment despite marginal lapse rates under-
going lift via a lifting, sweeping cold front, then three threats
emerge:

1.) strong to damaging winds brought about likely multi-cellular,
line-echo wave patterns likely along the line, the greater threat
with any E/NE progressing storms

2.) a low risk of a tornado as 0-1 km shear / helicity is very
strong given SE surface winds beneath strong W/SW shear aloft,
can't rule out mini-supercells with some of the storm activity

3.) heavy rain leading to potential flooding as a result of +2
inch precipitable waters associated with the tropical airmass in
place, plus the fact of around average 2-3 inch antecedent rains
the day prior (flash flood guidance is low and the Weather
Prediction Center has us in a SLIGHT RISK for excessive rainfall).

It's all about the clouds, whether we can destabilize, whether
there is enough instability for the atmosphere to work on. If
there's little instability / heating along and ahead of the cold
front, then focus turns towards heavy rain more so than severe
weather. However, warming considerably into the lower Hudson
Valley, even the Pioneer Valley, there's the potential for the
sweeping cold front to work upon an unstable environment.

Timeline of outcomes beginning around 6 pm over N/W areas of MA
and CT, going through evening into the overnight hours, diminishing
further S/E with nocturnal passage and lack of daytime heating.

Tonight...

Remnant shower and thunderstorm activity lingering given lift upon a
slightly unstable, tropically moist airmass. Associated cold front
pushing offshore, anticipate given +2 inch precipitable waters and
conditionally unstable environment of locally heavy downpours, some
rumbles of thunder. Greater flood threat given how saturated S New
England has become with secondary severe weather threats of isolated
damaging winds. The latter lesser confidence given nocturnal passage
and lack of daytime heating / instability. However this synoptic set-
up is quite anomalous for late September, so expect the unexpected.
Abundant moisture, likely low cloud and/or fog issues especially for
the SE coast including Cape Cod and the Islands.

Further inland, the cold front having swept earlier, light NW winds
in tow, should clearing proceed there's an opportunity for ground
fog via radiational cooling. Higher confidence in the Pioneer Valley
yet only if it clears. High clouds already rushing in with a second
weather disturbance racing towards our region for Friday.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday into Thursday night...

Dry conditions beneath influential Canadian high pressure. Behind
shortwave impulses through a pronounced longwave H5 S dip out of
Canada, W Canadian high pressure sweeps S then E across the CONUS.
Modified and up against a prevailing Atlantic ridge, S New England
is on cusp of significantly drier air, the cold front stalling off-
shore. Putting us in a position where we may not see the driest of
air, dewpoints around the low 50s, however it remains mild.

With additional energy rotating through the aforementioned S dip, it
will not be long for clouds to fill back in and rain to re-emerge as
said impulse cyclonically digs along the stalled frontal boundary,
pulling it and offshore tropical moisture N/W back inland Thursday
night into Friday morning

Daytime scattered cumulus beneath thin, wispy high cloud, will lean
with higher temperature forecast guidance despite limited mixing to
H95. Go closer to 70. Forecasting increasing clouds Thursday night,
even if mid-upper level. Thickening, will limit radiational cooling
so prefer warmer overnight lows in the 50s keeping 40s N/W, more so
as rain is expected by Friday morning.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights...

* A period of light rain possible into Fri morning
* Mainly dry and seasonable late Fri into Sat-Sun-Mon

Friday...

Mid level flow remains from the SW which may support a weak frontal
wave to track close enough to the south coast for a period of very
light rain into Fri morning. 26/12Z guidance brings this wave
fairly close to the 40N/70w benchmark. Greatest risk for
showers continues to be along the south coast. Not really a
potent system, so any additional rainfall should only amount to
a few hundredths. Temperatures anticipated to be slightly below
normal.

Saturday and Sunday...

Mid level flow becomes more zonal this weekend. This should mean
near normal temperatures Saturday, becoming slightly below
normal for Sunday. High pressure should dominate at the
surface, with mainly dry weather anticipated. Local afternoon
seabreezes possible Sunday.

Early next week...

Dry pleasant weather likely lingers into Monday. An approaching
warm front will bring an increasing risk for showers Tuesday.
Timing is not very certain at this point. Could see slightly
higher temperatures Tuesday if the warm front can push through
quickly enough. Should be well into the warm sector of a low
pressure in the Great Lakes by Wednesday. The cold front of this
system is lagging, so could see a mainly dry day. Details will
need to be worked out over the next few days.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...Moderate confidence.

Today...Moderate confidence.

SCT-BKN MVFR, lower over the Cape and Islands, otherwise SCT-BKN
low-end VFR. VCTS W of ORH-IJD 22-02z, all others VCSH. Will be
monitoring TSRA threats late today into evening that should
diminish with E progression. With any TSRA, RA/+RA with VSBY
issues possible along with W/SW 20G35KT. S winds 10-15 kts
sustained, gusts around 20-25 kts, strongest over the Cape and
Islands.

Tonight...

SHRA lingering SE behind which winds shifting W, CIGs and VSBYs
quickly improve. Will hold lowest MVFR-LIFR over SE New England
longest into the early morning hours, then improving. S winds
within lower conditions that remain gusty. May see some FG
developing within the Pioneer Valley early morning Thursday.

Thursday...

Morning IFR-VLIFR over the Pioneer Valley possible, SE Coastal
terminals. Lifting low-end VFR SCT-BKN040. N/NE winds, breezy
along the E/SE coast with gusts up around 20 kts possible.

Thursday night...

CIGs lowering MVFR-IFR with increasing S winds. -RA moving into
W terminals towards Friday morning.

KBOS Terminal...

Hold with VCSH into the evening period. Some confidence upstream
TSRA will dissipate before reaching the terminal. Blustery S
winds with gusts up around 25 kts today.

KBDL Terminal...

Greater confidence with TSRA towards late afternoon. VCTS from
22-02z. Will amend when we see the whites of its eyes. Winds
shift W behind TSRA/SHRA and CIGs / VSBYs improve.

Outlook /Friday through Monday/...Moderate Confidence.

Friday: Mainly VFR, with local MVFR possible. Chance SHRA,
patchy BR.

Friday Night through Monday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Thursday Night/...

Through tonight...

S winds with gusts upwards of 30 kts. Small Craft Advisories
continue for a majority of waters. This ahead of a cold front
which will sweep into the waters overnight with possible
scattered showers, lower risk of thunderstorms. Seas upwards of
8 feet on the outer waters. Visibility restrictions possible
with any rain and / or fog.

Thursday into Thursday night...

High pressure settling in, winds shifting E still blustery with
gusts up around 20 kts before shifting S Thursday night into
Friday morning.

Outlook /Friday through Monday/...Moderate Confidence.

Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers, patchy fog.

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday: Winds less than 25 kt. Seas up to 5 ft.

Saturday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.

Sunday through Sunday Night: Winds less than 25 kt. Seas up to
5 ft.

Monday: Winds less than 25 kt. Areas of seas approaching 5 ft.

&&

.HYDROLOGY...
Flood warning for Pawtuxet River At Cranston. At 12:45 PM Wednesday
the stage was 10.03 feet having crested and beginning to drop. Flood
stage is 9.0 feet and the river will likely remain in flood through
roughly 8 am Thursday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     ANZ230>234-236-251.
     Small Craft Advisory until 2 AM EDT Friday for ANZ235-237-250.
     Small Craft Advisory until 6 AM EDT Friday for ANZ254>256.

&&

SYNOPSIS...Belk/Sipprell
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...Belk
AVIATION...Belk/Sipprell
MARINE...Belk/Sipprell
HYDROLOGY...Staff
Hazardous weather outlook, Sep 26, 4:43 PM EDT, 1 hour 40 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
443 PM EDT Wed Sep 26 2018

CTZ002>004-MAZ002>024-026-RIZ001>008-272045-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
443 PM EDT Wed Sep 26 2018

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

Scattered showers and a few thunderstorms may impact the region this
evening from west to east, with the greatest risk across western
portions of MA and CT. A few of the stronger storms may produce gusty
winds and brief torrential downpours.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

ANZ230>237-250-251-254>256-272045-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
443 PM EDT Wed Sep 26 2018

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Sep 26, 2:37 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
237 PM EDT WED SEP 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            VALLEY AT WATSON STREET CLOSED DUE TO FLOODING. CAR
            STUCK IN FLOOD WATERS ON VALLEY STREET. WATER IS UP
            ABOVE THE SIDEWALKS.

0814 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            VALLEY AT BIRCH STREET CLOSED DUE TO FLOODING

0815 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            MAIN STREET FLOODED AND IMPASSABLE. LAUNDROMAT HAS
            WATER COMING INTO THE STORE.

0815 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            HORIZON AVE FLOODED AND MANHOLE COVERS DISPLACED

0846 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            BRIDGE STREET FLOODED AND IMPASSABLE. WILLAMANTIC RIVER
            BELOW AND OUT OF IT'S BANKS.

0850 PM     FLOOD            COLUMBIA                41.70N  72.30W
09/25/2018                   TOLLAND            CT   AMATEUR RADIO

            ROUTE 66 BY COLUMBIA MOTORSPORTS CLOSED DUE TO FLOODING

0900 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            JENNINGS LANE FLOODED AND IMPASSABLE. CLOSED DUE TO
            POSSIBLE WASHOUT.

0915 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF WINDHAM ROAD (ROUTE 32) NEAR THE CENTER OF
            TOWN IS CLOSED DUE TO FLOODING.

0933 PM     FLOOD            WINDHAM                 41.70N  72.17W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            SECTION OF INDIAN HOLLOW ROAD FLOODED AND IMPASSABLE
            WITH DEBRIS IN ROADWAY.

0958 PM     FLOOD            WILLIMANTIC             41.72N  72.22W
09/25/2018                   WINDHAM            CT   AMATEUR RADIO

            ASH STREET NEAR THE KINGSWOOD APARTMENTS
            FLOODED/IMPASSABLE AND PARTIAL ROAD WASHOUT

1152 PM     FLOOD            BOSTON                  42.32N  71.07W
09/25/2018                   SUFFOLK            MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS ON MORRISSEY BLVD BY THE EAST
            BOSTON SAVINGS BANK

1202 AM     FLOOD            PROVIDENCE              41.82N  71.42W
09/26/2018                   PROVIDENCE         RI   AMATEUR RADIO

            VALLEY STREET AT HELM ROAD FLOODED AND IMPASSABLE,
            WATER POURING OUT OF STORM DRAIN

1247 AM     FLOOD            RAYNHAM                 41.93N  71.04W
09/26/2018                   BRISTOL            MA   AMATEUR RADIO

            BROADWAY BY CENTRAL OIL COMPANY FLOODED UP TO 6 INCHES
            DEEP

0151 AM     FLOOD            OXFORD                  42.12N  71.87W
09/26/2018                   WORCESTER          MA   AMATEUR RADIO

            ROUTE 12 IN FRONT OF RITE AID FLOODED AND IMPASSABLE

0154 AM     FLOOD            LINCOLN                 41.92N  71.47W
09/26/2018                   PROVIDENCE         RI   AMATEUR RADIO

            HIGGINSON AVE NEAR THE WOOD AND WIRE IS FLOODED AND
            IMPASSABLE

0210 AM     FLOOD            PROVIDENCE              41.82N  71.42W
09/26/2018                   PROVIDENCE         RI   AMATEUR RADIO

            DEXTER STREET FROM ALTHEA TO FORD STREET FLOODED AND
            IMPASSABLE

0220 AM     FLOOD            PROVIDENCE              41.82N  71.42W
09/26/2018                   PROVIDENCE         RI   AMATEUR RADIO

            ROUTE 10 NORTH, UNION AVE, AND WESTMINSTER STREET
            FLOODED AND IMPASSABLE

&&

EVENT NUMBER BOX1804686 BOX1804687 BOX1804688 BOX1804689 BOX1804690
BOX1804691 BOX1804692 BOX1804693 BOX1804694 BOX1804696 BOX1804698
BOX1804699 BOX1804700 BOX1804701 BOX1804702 BOX1804703 BOX1804704

LEC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:32 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Worcester58 min
Sep 25, 8:52 PM EDTAreal Flood WarningBOXMiddlesex, Worcester108 min
Sep 25, 10:19 PM EDTAreal Flood WarningBOXMiddlesex, Norfolk, Worcester61 min
Sep 25, 10:46 PM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Plymouth, Suffolk59 min
Sep 25, 11:14 PM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth2 hr
Sep 26, 1:44 AM EDTAreal Flood AdvisoryBOXBristol, Norfolk, Plymouth2 hr
Sep 26, 7:32 PM EDTSpecial Weather StatementBOXFranklin43 min
Sep 25, 9:25 PM EDTAreal Flood AdvisoryBOXBristol, Kent, Providence2 hr
Sep 25, 11:19 PM EDTAreal Flood WarningBOXKent, Providence, Washington116 min
Sep 26, 4:09 AM EDTRiver Flood WarningBOXKent, Providence17 hr
Sep 25, 8:12 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region2 hr
Sep 25, 10:06 PM EDTFlash Flood WarningBOXNortheastern Connecticut Planning Region93 min
Sep 25, 11:45 PM EDTAreal Flood AdvisoryBOXNortheastern Connecticut Planning Region2 hr
Sep 26, 1:52 AM EDTAreal Flood WarningBOXNortheastern Connecticut Planning Region3 hr

Nearby

Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.